ArticleClinical case reports2025
Thiazide-Induced Acute Interstitial Pancreatitis in a 55-Year-Old Male: A Rare Adverse Drug Reaction.
Article in Clinical case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Thiazide-Induced Acute Interstitial Pancreatitis in a 55-Year-Old Male: A Rare Adverse Drug Reaction.Clinical case reports · 2025Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Acute pancreatitis is inflammation of the pancreas and is most commonly caused by gallstones, alcohol use, hyperlipidemia, or idiopathic. Drug-induced acute pancreatitis is relatively rare and often under-recognized; it accounts for 0.1%-2% of all cases. Among many drugs, thiazide diuretics are infrequently implicated but remain a known cause. We report a case of a 55-year-old male who presented with acute epigastric pain, nausea, and vomiting 2 weeks after adding thiazide for persistent secondary hypertension. Laboratory investigations revealed elevated pancreatic enzyme levels, and contrast-enhanced computed tomography confirmed acute interstitial pancreatitis. Comprehensive evaluation excluded common etiologies including gallstones (ultrasound, CT-scan, and MRCP), alcohol use (history), and dyslipidemia (normal lipid profile). The temporal relationship between drug initiation and symptom onset made thiazide-induced pancreatitis a likely diagnosis. Discontinuation of hydrochlorothiazide led to clinical improvement for the patient. This case highlights the importance of considering thiazide-induced pancreatitis in patients who present with acute pancreatitis when the common risk factors are absent. While extensive investigation to search for other rare causes of acute pancreatitis should be done, prompt recognition and withdrawal of the possible offending agent are essential for patient recovery and prevention of recurrence.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.